Went to Audiologist

Discussion in 'Support' started by Ross, Jul 1, 2015.

tinnitus forum
    1. Ross

      Ross Member

      Tinnitus Since:
      05/1998
      They sent me to my MD, which I did. The audiologist did a couple tests and said that I had no fluid buildup. Went to the MD and she said it looked like I had an inner ear infection going on and there was clear evidence of fluid buildup. She prescribed an anti-biotic and Fluticasone Propionate nasal spray. Hopefully the meds take care of any infection and I can get back to the tolerable T level I've been at for years. Then back to the audiologist to see if hearing aids will help the T.

      A few things the doc said....

      (1) Hypertension can intensify Tinnitis. Diuretics can also cause issues, and blood pressure meds usually include a diuretic.

      (2) She said there was a medication given to alcoholics that has been somewhat proven to reduce Tinnitis. Evidently they figured that out when patients were commenting that their T was much better after taking the meds. I don't know what this drug is, but I might soon. I'm thinking about trying it.

      She had a 17YO patient not long ago who was pretty much disabled by severe T. He (or his parents) did not want to try the above medication.
       
    2. Quentino
      Tired

      Quentino Member

      Location:
      France
      Tinnitus Since:
      05/2014
      Cause of Tinnitus:
      Decrease of Hearing i presume.
      Doctor is qualified, audiologist is not on those cases. I had fluid in my ear ( don't know if it has returned yet) and when it was gone i regain 10 db on my audiogram.

      Yeah, blood circulation, in his different aspects, seems to influence T a lot.

      I heard that too, don't remember the name, but be careful, if it's given to alcoholics it seems some strong medication!


      Hope it will help you, i'm sure it will. Don't hesitate to let us informed of your case.
       
    3. shantelle

      shantelle Member

      Tinnitus Since:
      04/2015
      Cause of Tinnitus:
      noise induced
      Can you report back when you know what the medication is called. Im curious.
       
    4. Valentin

      Valentin Member

      Location:
      Thailand
      Tinnitus Since:
      17/08/2013
      acamprosate having an effect on tinnitus is a myth :/
       
    5. Ross

      Ross Member

      Tinnitus Since:
      05/1998
      I still don't know what the medication is called, but I'm thinking about trying it. Doc says the ear infection is gone but the T rages on. I've also developed a hypersensitivity to high pitch noises accompanied by what feels like a tension headache in the back of my neck..much worse at the end of the day.
       
    6. lapidus

      lapidus Member

      Location:
      Sweden
      Tinnitus Since:
      1999
      Cause of Tinnitus:
      Noise induced
      The medication is Acamprosate a.k.a Campral. You can read all you want to know about it here:
      https://www.tinnitustalk.com/threads/acamprosate-campral.394/

      @Danny Boy is on it together with Trobalt and Keppra. Or at least he was on it for a while.
       
    7. lapidus

      lapidus Member

      Location:
      Sweden
      Tinnitus Since:
      1999
      Cause of Tinnitus:
      Noise induced
    8. MattK

      MattK Member

      Tinnitus Since:
      2/13/2014
      Well at least your doc had some intelligible things to say and possibly an idea. When I went to my first doc, I pretty much knew I was screwed when he had to look up what tinnitus was on Mayo clinic right there in front of me.
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.